question-icon

Are night sweats a symptom of HIV infection?

default
Posted on Fri, 9 Oct 2015
Question: Dr. My husband is HIV positive, 5 to 6 weeks ago while having intercourse the condom ripped. I recently had cosmetic surgery, breast enhancement, tummy tuck and fat distribution in the body. in the last 10 days or so I have been having night sweats. i am somewhat concerned, is this a reaction from the extensive surgery, pain medications or possible HIV infection...
doctor
Answered by Dr. Muhammad Sareer Khalil (20 minutes later)
Brief Answer:
Low risk but Get tested for HIV

Detailed Answer:
Hello and Welcome

I appreciate your concern

Though there is a low chance of transmission with undetectable viral load, the fact that you condom broke and you came into risky contact with an HIV positive individual should be kept in mind. To have peace of mind you should get tested for HIV. If the test is negative then it should be repeated after 3 months to be sure. Pain medication and postoperative recovery both can cause diaphoresis but there is no specific clue towards them being the cause. HIV should be ruled out on priority basis.

Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2906 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are night sweats a symptom of HIV infection?

Brief Answer: Low risk but Get tested for HIV Detailed Answer: Hello and Welcome I appreciate your concern Though there is a low chance of transmission with undetectable viral load, the fact that you condom broke and you came into risky contact with an HIV positive individual should be kept in mind. To have peace of mind you should get tested for HIV. If the test is negative then it should be repeated after 3 months to be sure. Pain medication and postoperative recovery both can cause diaphoresis but there is no specific clue towards them being the cause. HIV should be ruled out on priority basis. Wishing you best of health Thanks Please consult your doctor before deciding on any further course of action. For future follow up / correspondence you may ask me directly at the link given below http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107 Dr. M.S. Khalil